Alert archive / Alabama / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 153, NWS Mobile, AL

July 30, 2025Covington County, Escambia County, Alabama; Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jul 30, 2025, 2:11 PM CDT for Covington County, Escambia County, Alabama; Okaloosa County, Santa Rosa County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2025, 2:11 PM CDT (19:11 UTC)
Expired
Jul 30, 2025, 2:46 PM CDT
In force
35 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Covington County, AL, Escambia County, AL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 94 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.2 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2025-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 797 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2025-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
797 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

912 
WUUS54 KMOB 301911
SVRMOB
ALC039-053-FLC091-113-302000-
/O.NEW.KMOB.SV.W.0153.250730T1911Z-250730T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
211 PM CDT Wed Jul 30 2025

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southeastern Escambia County in south central Alabama...
  Southwestern Covington County in south central Alabama...
  Northwestern Okaloosa County in northwestern Florida...
  Northeastern Santa Rosa County in northwestern Florida...

* Until 300 PM CDT.

* At 210 PM CDT, a severe thunderstorm was located 14 miles northwest
  of Baker, or 17 miles southeast of Brewton, moving northeast at 20
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  southeastern Escambia, southwestern Covington, northwestern
  Okaloosa and northeastern Santa Rosa Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3080 8682 3091 8704 3120 8683 3101 8650
TIME...MOT...LOC 1910Z 228DEG 18KT 3094 8686 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RD
1 follow-up statement
186 
WWUS54 KMOB 301946
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
246 PM CDT Wed Jul 30 2025

ALC039-053-FLC091-113-301956-
/O.CAN.KMOB.SV.W.0153.000000T0000Z-250730T2000Z/
Escambia AL-Covington AL-Okaloosa FL-Santa Rosa FL-
246 PM CDT Wed Jul 30 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ESCAMBIA...
SOUTHWESTERN COVINGTON...NORTHWESTERN OKALOOSA AND NORTHEASTERN SANTA
ROSA COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3080 8682 3091 8704 3120 8683 3101 8650
TIME...MOT...LOC 1941Z 228DEG 18KT 3104 8670 

$$

RD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 1:08 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 30, 1:08 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
108 PM CDT Wed Jul 30 2025

...New Discussion, Marine...

.DISCUSSION...
Issued at 102 PM CDT Wed Jul 30 2025

An upper ridge off the southeast US will build westward into the
Gulf through late week and into the weekend. As it progresses
westward, winds aloft will transition from southwesterly to
westerly on Friday and will linger through Saturday. By Sunday and
into next week, weak upper troughing sets up across the southeast
US. This should allow for a weakening frontal boundary to move
into the local area from the north, likely stalling somewhere
across the area. With PWATs generally above 2 inches and forcing
induced by shortwave impulses moving within the flow aloft and the
approaching frontal boundary at the surface, scattered to
numerous showers and storms are expected to develop each day.
Activity will generally follow a typical diurnal pattern, with
showers and storms developing during the morning over our marine
zones and along the coast, pulse-type storms developing during the
afternoon hours, and activity eventually dissipating during the
evening due to the loss of daytime heating. As we typically see
with this type of pattern, cannot rule out a few stronger storms
capable of producing gusty downburst winds and small hail, as well
as very heavy rainfall.

Highs through Saturday will be in the low to mid 90s. Went ahead and
issued another Heat Advisory for most of the area for tomorrow.
Outside of convection, heat indices will likely top out in the 105-
110 degree range, especially along coastal counties and counties
west of the Tombigbee River. At this time, heat indices are expected
to remain below criteria over interior south central Alabama..
generally around 102-107. This pattern should hold through
Friday, and potentially into Saturday. As the front moves in and
stalls overhead, highs will lower slightly further into the upper
80s to low 90s by the Sunday through Wednesday timeframe. Heat
indices will likely lower to below Advisory levels area-wide by
this period. The rip current risk will generally be low through
the week, although we are expecting a brief bump to moderate on
Thursday for our western Florida Panhandle beaches due to
increased onshore flow. /96

&&

.AVIATION...
(18Z TAFS)
Issued at 1215 PM CDT Wed Jul 30 2025

General VFR conditions with local MVFR/VFR conditions in
convection along the AL Gulf coast were noted at 17z. Am expecting
this convection to spread out and affect area TAF sites this
afternoon. More showers and thunderstorms are expected to develop
and move inland this afternoon, bringing local drops in conditions
to low end MVFR levels. The convection will weaken and decrease
in coverage this evening as the day's heat is lost. More showers
and thunderstorms are expected to develop along the coast in the
morning, bringing local drops in conditions to mid MVFR levels.
/16

&&

.MARINE...
Issued at 102 PM CDT Wed Jul 30 2025

A light to moderate westerly to southwesterly flow will continue
through the end of the week. Seas will remain generally 2 feet or
less. No impacts are expected other than locally higher winds and
seas possible near thunderstorms. /96

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      77  93  77  93  76  93  74  90 /  30  60  20  70  30  70  40  70
Pensacola   80  92  80  93  79  92  76  89 /  20  40  20  50  30  70  50  70
Destin      82  92  81  91  80  91  78  89 /  20  30  20  40  20  70  50  70
Evergreen   75  95  76  95  74  93  72  89 /  30  50  20  60  30  80  50  70
Waynesboro  74  94  75  95  73  92  72  91 /  40  60  20  60  30  60  30  60
Camden      75  94  76  94  74  92  72  88 /  40  50  30  60  30  60  40  60
Crestview   76  94  76  94  75  93  73  90 /  20  50  10  70  20  80  50  80

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 6 PM CDT this evening for ALZ051>060-261>266.

     Heat Advisory from 10 AM to 6 PM CDT Thursday for ALZ051-052-059-
     261>266.

FL...Heat Advisory until 6 PM CDT this evening for FLZ201>206.

     Heat Advisory from 10 AM to 6 PM CDT Thursday for FLZ201>206.

MS...Heat Advisory until 6 PM CDT this evening for MSZ067-075-076-078-
     079.

     Heat Advisory from 10 AM to 6 PM CDT Thursday for MSZ067-075-076-
     078-079.

GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jul 30, 8:11 AM CDT, 6 hours before
Special Weather Statement
National Weather Service Mobile AL
811 AM CDT Wed Jul 30 2025

ALZ263-MSZ079-301400-
Mobile Central AL-George MS-
811 AM CDT Wed Jul 30 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL MOBILE AND
SOUTHEASTERN GEORGE COUNTIES THROUGH 900 AM CDT...

At 811 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Wilmer, or 13 miles southeast of Lucedale, moving
south at 10 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tanner Williams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3056 8841 3074 8841 3074 8854 3084 8849
      3084 8842 3080 8841 3080 8834 3055 8831
TIME...MOT...LOC 1311Z 006DEG 9KT 3079 8844

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Jul 30, 11:47 AM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
1147 AM CDT Wed Jul 30 2025

ALZ264-266-FLZ202-301730-
Baldwin Coastal AL-Baldwin Central AL-Escambia Coastal FL-
1147 AM CDT Wed Jul 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BALDWIN AND CENTRAL
ESCAMBIA COUNTIES THROUGH 1230 PM CDT...

At 1147 AM CDT, Doppler radar was tracking a strong thunderstorm over
Elberta, or 5 miles east of Foley, moving northwest at 5 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Foley, Robertsdale, Summerdale, and Elberta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3049 8785 3066 8751 3056 8743 3054 8744
      3052 8744 3054 8741 3047 8736 3028 8765
TIME...MOT...LOC 1647Z 148DEG 6KT 3043 8759

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

SAM
Special weather statement, Jul 30, 11:58 AM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
1158 AM CDT Wed Jul 30 2025

ALZ264-266-301745-
Baldwin Coastal AL-Baldwin Central AL-
1158 AM CDT Wed Jul 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL BALDWIN COUNTY
THROUGH 1245 PM CDT...

At 1158 AM CDT, Doppler radar was tracking a strong thunderstorm over
Gulf Shores, moving northwest at 10 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gulf Shores, Magnolia Springs, and Bon Secour.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3026 8759 3015 8774 3033 8796 3044 8776
TIME...MOT...LOC 1658Z 144DEG 11KT 3025 8772

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

SAM
Special weather statement, Jul 30, 1:16 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
116 PM CDT Wed Jul 30 2025

FLZ201-203-301900-
Escambia Inland FL-Santa Rosa Inland FL-
116 PM CDT Wed Jul 30 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SANTA ROSA AND
NORTH CENTRAL ESCAMBIA COUNTIES THROUGH 200 PM CDT...

At 116 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Molino, or 10 miles northwest of Pace, moving north at
15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Century, Flomaton, Molino, and Jay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3065 8735 3100 8732 3100 8699 3063 8714
TIME...MOT...LOC 1816Z 193DEG 13KT 3074 8724

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RD
Special weather statement, Jul 30, 1:33 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
133 PM CDT Wed Jul 30 2025

FLZ203-205-301915-
Okaloosa Inland FL-Santa Rosa Inland FL-
133 PM CDT Wed Jul 30 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN OKALOOSA AND
NORTHEASTERN SANTA ROSA COUNTIES THROUGH 215 PM CDT...

At 133 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Roeville to 9 miles north of
Point Baker. Movement was northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Milton, Baker, Point Baker, and Roeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3066 8716 3100 8708 3100 8675 3092 8660
      3056 8678
TIME...MOT...LOC 1833Z 208DEG 17KT 3070 8682 3081 8709

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RD

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 8:11 AM CDTSpecial Weather StatementMOBMobile49 min
Jul 30, 11:47 AM CDTSpecial Weather StatementMOBBaldwin43 min
Jul 30, 11:58 AM CDTSpecial Weather StatementMOBBaldwin47 min
Jul 30, 12:05 PM CDTSpecial Marine WarningMOB55 min
Jul 30, 12:18 PM CDTHeat AdvisoryMOBBaldwin, Choctaw, Escambia, Mobile, Washington30 hr
Jul 30, 12:20 PM CDTSevere Thunderstorm WarningMOBBaldwin40 min
Jul 30, 12:34 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Jul 30, 2:15 PM CDTSpecial Weather StatementMOBEscambia60 min
Jul 30, 2:56 PM CDTSpecial Weather StatementMOBCovington64 min
Jul 30, 3:35 PM CDTSpecial Weather StatementMOBMonroe40 min
Jul 30, 3:53 PM CDTSpecial Weather StatementMOBButler, Crenshaw67 min
Jul 30, 4:09 PM CDTSpecial Weather StatementMOBClarke36 min
Jul 30, 6:52 PM CDTSpecial Weather StatementMOBMobile53 min
Jul 30, 1:16 PM CDTSpecial Weather StatementMOBSanta Rosa44 min
Jul 30, 1:33 PM CDTSpecial Weather StatementMOBSanta Rosa42 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2025Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.